Alabama, 2007Drought in Alabama, March 27 to 31, 2007
March 27 to 31, 2007 · NWS HUN · 7 events in 7 counties and zones
March, traditionally the wettest month of the year, was instead one of the driest on record in 2007. Rainfall totals were less than two inches across the entire Central Tennessee Valley, with some areas seeing less than an inch.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
March, traditionally the wettest month of the year, was instead one of the driest on record in 2007. Rainfall totals were less than two inches across the entire Central Tennessee Valley, with some areas seeing less than an inch. Normal rainfall for March is six to seven inches.|By the end of the month, a significant portion of the area had been downgraded to D3 (Extreme Drought) status on the U.S. Drought Monitor. As a result, NWS Huntsville began issuing the drought statement at least twice per week.|A few small grass fires developed during this period, but no known damages or injury reports were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 26, 8:03 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Mar 26, 8:03 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
903 PM CDT MON MAR 26 2007
.UPDATE
MAIN 500MB UPPER RIDGE AXIS EXTENDED NORTH/SOUTH OVER THE SE UNITED
STATES. PRONOUNCED TROUGHING WAS OVER THE SOUTHERN PLAINS...WITH TWO
UPPER LOWS...ONE NORTH OF MIDLAND AND ANOTHER EAST OF THE BIG BEND.
SATELLITE ANIMATION OF THE INFRARED AND WATER VAPOR CHANNELS NOTED
THIS ALSO. A LARGE PLUME OF MOSTLY HIGH ALTITUDE CLOUDS CONTINUED TO
SPREAD ACROSS THE SE STATES THIS EVENING. 9 PM TEMPERATURES ACROSS
THE TENNESSEE VALLEY RANGED FROM 63 AT VINEMONT...75 AT FT PAYNE AND
78 AT HUNTSVILLE/UAH....WITH SOUTHERLY WINDS IN THE 5-10 MPH RANGE.
QUIET WEATHER OTHERWISE SHOULD CONTINUE FOR THE REST OF THE EVENING
AND OVERNIGHT FOR THE VALLEY. A FEW HIGH BASED SHOWERS WERE NOTED
BEFORE DUSK...ONE OVER THE CUMBERLAND PLATEAU NORTH OF FRANKLIN
COUNTY TENNESSEE...AND ANOTHER ALONG THE TN/KY BORDER. THOSE VERY
SMALL SHOWERS HAVE SINCE DISSIPATED WITH THE LOSS OF DAYTIME HEATING
AND SURFACE BASED INSTABILITY. SPEAKING OF HEAT...LAST TIME THIS
AREA WARMED ABOVE READINGS TODAY AND YESTERDAY WAS BACK IN OCT 5TH
2006 WITH HIGHS AT HUNTSVILLE AND MUSCLE SHOALS 89/90 RESPECTIVELY.
UPDATE WISE FOR THE REST OF TONIGHT...WILL ADJUST WINDS TO A LIGHT
SOUTHERLY COMPONENT ALL AREAS. TEMPERATURES WITH RELATIVELY DRY AIR
IN PLACE WILL HAVE A RIDGE VALLEY SPLIT...ESPECIALLY FOR THE EASTERN
COUNTIES. WITH MOSTLY CIRRUS CLOUDINESS...WILL OPT FOR MOSTLY RATHER
THAN FULLY OVERCAST (EVEN THOUGH IT REALLY IS) AS A FEW STARS AND
THE WAXING MOON SHOULD BE VISIBLE AT TIMES. BOYD
&&
.PREV DISCUSSION...
EARLIER 236 PM ISSUANCE...
ALTHOUGH THE UPPER RIDGE AXIS HAS MOVED EAST OF THE TN VALLEY...IT
STILL DOMINATES THE REGION AND IS KEEPING THINGS UNSEASONABLY WARM
AND DOWNRIGHT HOT. CLOUD COVER HAS INCR ACROSS THE AREA THIS AFTERNOON
THANKS TO A STREAM OF SUBTROPICAL MOISTURE STREAMING NW AHEAD OF AN
UPPER LOW OVER SW TX. REGARDLESS...THE STRONG SRLY FLOW AND
ADIABATIC DESCENT HAS PUSHED TEMPS INTO THE UPPER 80S THIS
AFTERNOON...BREAKING A 97 YR OLD RECORD AT KHSV AND THE RECORD
AT KMSL IS ALSO IN JEOPARDY SINCE IT HAS ALREADY BEEN TIED.
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
THE LOW CLOUDS WILL LIKELY DISSIPATE AFTER SUNSET...BUT MID AND HIGH
CLOUDS WILL REMAIN. THIS SHOULD KEEP OVERNIGHT TEMPS FROM FALLING
MUCH BELOW 60. THE UPPER LOW WILL OPEN TOMORROW AS IT MOVES ACROSS
TX AND BEGINS CLIMBING THE RIDGE AXIS. SUBSIDENCE FROM THE RIDGE
SHOULD REMAIN STRONG ENOUGH TO KEEP ANY PRECIP FROM FALLING ACROSS
THE TN VALLEY TOMORROW. HOWEVER...SOME PRECIP IS POSSIBLE ON TUESDAY
NIGHT AND WEDNESDAY AS THE DEAMPLIFYING UPPER TROF MOVES ACROSS THE
AREA. AS A RESULT...THE INCR CLOUD COVER SHOULD KEEP HIGH TEMPS A
SEVERAL DEGREES COOLER OVER THE NEXT TWO DAYS.
A RIDGE AXIS WILL QUICKLY BUILD BACK OVER THE SERN STATES ON
THURSDAY AS AN UPPER TROF AMPLIFIES OVER THE ROCKIES AND A CLOSED
LOW DEVELOPS. THUS TEMPS WILL ONCE AGAIN CLIMB INTO THE MID AND
PERHAPS EVEN UPPER 80S.
.LONG TERM (FRIDAY THROUGH MONDAY)...
GFS IS HINTING AT A WEDGE OF COOLER AIR WRAPPING ARND THE SRN
APPALACHIANS AS A SFC HIGH STRENGTHENS OVER THE NERN STATES ON
FRIDAY. IT SEEMS POSSIBLE THIS COULD OCCUR AND KEEP NERN AL SEVERAL
DEG COOLER THAN NWRN AL...WHERE HIGHS SHOULD REMAIN IN THE 80S. THE
COOL WEDGE BNDRY MAY ALSO PROVIDE A FOCUS FOR SOME SHRA OR TSRA
ACTIVITY FRIDAY AFTERNOON.
LATEST EXTENDED GUIDANCE IS STILL OFFERING VARYING SOLN FOR THE
WEEKEND. 12Z GFS OFFERS THE SRNMOST SOLN....TAKING THE UPPER LOW
ACROSS THE OZARKS AND INTO THE OH VALLEY BY SUNDAY. HOWEVER THE 12Z
ECMWF AND NOGAPS TAKE A MUCH MORE NRLY TRACK ACROSS THE UPPER MS
VALLEY. THIS WOULD MEAN A WEAKER FRONT MOVING ACROSS THE TN VALLEY
THIS WEEKEND. GIVEN THE STRENGTH OF THE RIDGE OVER THE SERN CONUS
WILL TEND TO SIDE WITH THE MORE NRLY TRACK. SINCE THE MODEL TREND IS
TWD A SLOWER FROPA WILL INTRODUCE POPS FOR SATURDAY NIGHT. HOWEVER
THIS MAY NEED TO BE EXTENDED INTO SUNDAY IF THE TREND CONTINUES.
THANKS TO BMX FOR COORDINATION IN THE EXTENDED. 88
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 60 82 60 80 / 0 10 20 20
SHOALS 59 81 60 80 / 0 10 20 20
CULLMAN 57 81 61 80 / 0 10 20 20
FAYETTEVILLE 58 80 59 78 / 0 10 20 20
ALBERTVILLE 63 80 61 78 / 0 10 20 20
FORT PAYNE 57 81 59 79 / 0 10 20 20
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
88 / RSB
Hazardous weather outlook, Mar 26, 9:20 PM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1020 PM CDT MON MAR 26 2007
ALZ001>010-016-TNZ076-096-097-271100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1020 PM CDT MON MAR 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THROUGH TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
A WEAK STORM SYSTEM WILL BRING A SMALL CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE TENNESSEE VALLEY TUESDAY NIGHT OR WEDNESDAY. A
BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE FRIDAY NIGHT AND
SATURDAY AS A COLD FRONT MOVES ACROSS THE AREA.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
Drought, Marshall
- When
- March 27, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.367, -86.307 (the zone’s center; the record gives no point)
March, traditionally the wettest month of the year, was instead one of the driest on record in 2007. Rainfall totals were less than two inches across the entire Central Tennessee Valley, with some areas seeing less than an inch. Normal rainfall for March is six to seven inches. |By the end of the month, a significant portion of the area had been downgraded to D3 (Extreme Drought) status on the U.S. Drought Monitor. As a result, NWS Huntsville began issuing the drought statement at least twice per week. A few small grass fires developed during this period, but no known damages or injury reports were received.
Drought, Dekalb
- When
- March 27, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Dekalb forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.460, -85.804 (the zone’s center; the record gives no point)
March, traditionally the wettest month of the year, was instead one of the driest on record in 2007. Rainfall totals were less than two inches across the entire Central Tennessee Valley, with some areas seeing less than an inch. Normal rainfall for March is six to seven inches. |By the end of the month, a significant portion of the area had been downgraded to D3 (Extreme Drought) status on the U.S. Drought Monitor. As a result, NWS Huntsville began issuing the drought statement at least twice per week. A few small grass fires developed during this period, but no known damages or injury reports were received.
Drought, Cullman
- When
- March 27, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Cullman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.132, -86.868 (the zone’s center; the record gives no point)
March, traditionally the wettest month of the year, was instead one of the driest on record in 2007. Rainfall totals were less than two inches across the entire Central Tennessee Valley, with some areas seeing less than an inch. Normal rainfall for March is six to seven inches. |By the end of the month, a significant portion of the area had been downgraded to D3 (Extreme Drought) status on the U.S. Drought Monitor. As a result, NWS Huntsville began issuing the drought statement at least twice per week. A few small grass fires developed during this period, but no known damages or injury reports were received.
Drought, Lauderdale
- When
- March 27, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Lauderdale forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.901, -87.654 (the zone’s center; the record gives no point)
March, traditionally the wettest month of the year, was instead one of the driest on record in 2007. Rainfall totals were less than two inches across the entire Central Tennessee Valley, with some areas seeing less than an inch. Normal rainfall for March is six to seven inches. |By the end of the month, a significant portion of the area had been downgraded to D3 (Extreme Drought) status on the U.S. Drought Monitor. As a result, NWS Huntsville began issuing the drought statement at least twice per week. A few small grass fires developed during this period, but no known damages or injury reports were received.
Drought, Colbert
- When
- March 27, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Colbert forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.700, -87.805 (the zone’s center; the record gives no point)
March, traditionally the wettest month of the year, was instead one of the driest on record in 2007. Rainfall totals were less than two inches across the entire Central Tennessee Valley, with some areas seeing less than an inch. Normal rainfall for March is six to seven inches. |By the end of the month, a significant portion of the area had been downgraded to D3 (Extreme Drought) status on the U.S. Drought Monitor. As a result, NWS Huntsville began issuing the drought statement at least twice per week. A few small grass fires developed during this period, but no known damages or injury reports were received.
Drought, Franklin
- When
- March 27, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.442, -87.844 (the zone’s center; the record gives no point)
March, traditionally the wettest month of the year, was instead one of the driest on record in 2007. Rainfall totals were less than two inches across the entire Central Tennessee Valley, with some areas seeing less than an inch. Normal rainfall for March is six to seven inches. |By the end of the month, a significant portion of the area had been downgraded to D3 (Extreme Drought) status on the U.S. Drought Monitor. As a result, NWS Huntsville began issuing the drought statement at least twice per week. A few small grass fires developed during this period, but no known damages or injury reports were received.
Drought, Lawrence
- When
- March 27, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.522, -87.311 (the zone’s center; the record gives no point)
March, traditionally the wettest month of the year, was instead one of the driest on record in 2007. Rainfall totals were less than two inches across the entire Central Tennessee Valley, with some areas seeing less than an inch. Normal rainfall for March is six to seven inches. |By the end of the month, a significant portion of the area had been downgraded to D3 (Extreme Drought) status on the U.S. Drought Monitor. As a result, NWS Huntsville began issuing the drought statement at least twice per week. A few small grass fires developed during this period, but no known damages or injury reports were received.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, March 27, 20071 death · 1 event
- Rip Current in Oregon, March 27, 20071 death · 1 event
- Tornado and Hail in Louisiana, March 27, 2007$80,000 · EF1 · 30 events
- Flash Flood and Hail in Michigan, March 27, 2007$250,000 · 1 in hail · 8 events
- Winter Weather in Wisconsin, March 27, 2007$300,000 · 1 event
- Damaging Winds in Arkansas, March 27, 2007$155,000 · 70 kt wind · 9 events
- Tornadoes and Hail in Arkansas, March 27, 2007$120,000 · EF0 · 4 events
- Tornadoes and Flash Flood in Texas, March 27, 2007$20,000 · EF1 · 4 events
- Damaging Wind and Strong Wind in California, March 27, 20072 injured · $30,000 · 3 events
- High Wind and Strong Wind in California, March 27, 2007$50,000 · 55 kt wind · 4 events
- High Wind in California, March 27, 2007$40,000 · 52 kt wind · 2 events
- Drought in Alabama, March 27 to 31, 200720 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21514, 21515, 21516, 21517, 21518, 21519, 21520.